Response Feedback: Dextromethorphan can block neuronal uptake of serotonin and may produce serotonin syndrome. The concurrent use of dextromethorphan and metformin, calcium supplements, and
metoprolol is not problematic. Question 25 1 out of 1 points A female patient has been taking prednisone for her asthma for 1 month. The nurse will teach her to gradually decrease her dose of prednisone to avoid Response Feedback: The patient may develop adrenal insufficiency (addisonian crisis), which is characterized by glucocorticoid insufficiency without mineralocorticoid insufficiency. Hypokalemia occurs as a result of hyperaldosteronism. Gastrointestinal distress and menstrual irregularities are common adverse effects of the drug, but these effects are not as serious as preventing adrenal insufficiency. Question 26 1 out of 1 points A female patient, age 36, is prescribed inhaled corticosteroid (ICS) for daily use. Which of the following adverse effects should the nurse closely monitor for in this patient? Response Feedback : Dysphonia and oropharyngeal Candida albicans infections are common adverse effects associated with daily use of ICS. Long-term use of ICS may delay growth in children, not adults. Suppression of the hypothalamic-pituitary-adrenal axis is a rare adverse effect, and hypotension is not an identified adverse effect of the drug. Question 27 1 out of 1 points A patient is being treated for respiratory infection. He is a recovering alcoholic and has impaired liver function. The nurse will instruct the patient to be especially cautious when taking Response Feedback: An elixir is a clear hydro-alcoholic mixture that is usually sweetened. Most elixirs contain ethanol and water. Ethanol is a form of alcohol, and the content may exceed 25%. Patients with a history of alcohol abuse should be informed that elixirs contain alcohol, so they are not inadvertently exposed to alcohol. The other medication forms have no special considerations relevant to this patient. Question 28 1 out of 1 points A 53-year-old man has been treated for severe asthma for several years with prednisone. Recently, his physician initiated alternate-day therapy for him. The patient tells the nurse that he would rather take the medication every day to prevent confusion. Which of the following would be the best response by the nurse? Response Feedback: Alternate-day administration (medication given every other day instead of daily) of long-term, systemic glucocorticoids has been used to lessen the suppression of the hypothalamus, the anterior pituitary,
and the rate of bone loss. The nurse will want to stress that the change from daily to alternate-day administration does not occur abruptly, because an abrupt change may cause signs and symptoms of adrenal insufficiency such as fatigue, nausea, vomiting, and hypotension on the days between doses. The alternate-day scheduling should decrease the cost of the medication and could help decrease the retention of fluid, which could result in a slight decrease in weight. The patient is afraid that this scheduling could cause him to
You've reached the end of your free preview.
Want to read all 8 pages?
- Spring '18
- Nursing, Dextromethorphan, nurse's assessment